Jump to content

Timed release pills cause debilitating symptoms


Julia in Chicago

Recommended Posts

Hi everyone! I used to come to the IBS forum regularly in the early 2000s when I was learning about it.

I was able to change my diet and use medication to control my symptoms and live a mostly normal life. However, over the last two years I’ve had three or four bouts of debilitating cramps and spasms that lasted 3 to 4 hours.

in 2020 I had severe symptoms with a lot of gas and cramps and was unable to finish a meal. My weight got down to a dangerous level by the time I figured out the cause of the problem was timed release vitamin C pills. I stopped taking them, and it was two or three months before my digestion was completely back to “normal”.

I also have a lot of allergies and have been taking Allegra for around 20 years. Asking myself what was causing these debilitating cramp episodes, my brain showed me a picture of reaching for the Allegra.

It’s timed release pill. One dose for 24 hours.

I stopped taking it about three weeks ago. I’ve taken it twice in that time and both times got symptoms. So it looks like I need a non-drowsy antihistamine that is not in time release form.

There aren’t any such medications in the drugstores. All the non-drowsy antihistamines are timed release for 24 hours, even the children’s version.

It looks like I’ll have to get one of my doctors to prescribe it at the compounding pharmacy and pay $$$ for it. I already have to get my Tylenol, Benadryl, and buspirone this way because of the stomach-churning ingredients manufacturers put in the pills. Lactose, calcium, chemicals, and some have vinyl, which is known to disrupt the immune system and cause new allergies to form.

Sigh. It would be so nice of all manufacturers didn’t do the exact same thing and offered us real choices. You look at the shelves in the drugstore and it looks like there’s a choice, but there really isn’t.

Anyway, I wanted to spread the word that timed release pills can tear up a person’s stomach. Maybe if we do enough spreading of this word, one day manufacturers will offer us real choices.

Link to comment
Share on other sites

Jeffrey Roberts

Thanks for sharing your story. For some reason I cannot take Benadryl (1st generation antihistamine) as it causes symptoms like you described. Cetirizine (a 2nd generation antihistamine) does not give me those symptoms, but it is a 24-hour tablet which might still be a problem for you.

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...